MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE ALLERGY 1ML W/NDL 27X3/8 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE ALLERGY 1ML W/NDL 27X3/8 RB; PISTON SYRINGE
Model Number 305542
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
Material no.: 305542.Batch no.: 9064874.It was reported that before use of the syringe allergy 1ml w/ndl 27x3/8 rb the syringe there was an issue with foreign matter.The syringe looked and smelled dirty.The following information was provided by the initial reporter: the label and syringe that looks and smells dirty.We know it was sterile, but it still seems ¿yucky.¿ with the label you have the lot#, and the item#, and you can see the filth on the barrel of the syringe.
 
Additional Manufacturer Narrative
Investigation: customer returned a photo of a 1ml, 10mm, 27g bd allergy syringe and tray from lot # 9064874.Customer states that the syringe looked and smelled dirty.The attached photo was examined and exhibited reddish material on the plunger rod.Without the actual sample, it is difficult to determine the identity of this material and any possible root cause.A review of the device history record was completed for batch # 9064874.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.
 
Event or Problem Description
Material no.: 305542 batch no.: 9064874.It was reported that before use of the syringe allergy 1ml w/ndl 27x3/8 rb the syringe there was an issue with foreign matter.The syringe looked and smelled dirty.The following information was provided by the initial reporter: the label and syringe that looks and smells dirty.We know it was sterile, but it still seems ¿yucky¿.With the label you have the lot#, and the item#, and you can see the filth on the barrel of the syringe.

Brand Name
SYRINGE ALLERGY 1ML W/NDL 27X3/8 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9440401
Report Number1920898-2019-01400
Device Sequence Number14046233
Product Code FMF
UDI-Device Identifier30382903055426
UDI-Public30382903055426
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Model Number305542
Device Catalogue Number305542
Device Lot Number9064874
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;